Alert archive / Arkansas / Flash Flood Warnings in 2016

Flash Flood Warning 39, NWS Little Rock, AR

April 30, 20166 counties in Arkansas

NWS Little Rock, AR issued this flash flood warning at Apr 30, 2016, 12:10 AM CDT for 6 counties in Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 30, 2016, 12:10 AM CDT (05:10 UTC)
Expired
Apr 30, 2016, 4:00 AM CDT
In force
4 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Clark County, AR, Garland County, AR, Hot Spring County, AR, Montgomery County, AR, Pike County, AR, Polk County, AR

The radar

The Western Arkansas radar (KSRX), 135 km from the middle of the area, began a volume at 05:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 5.2 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2016-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 835 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2016-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 455 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
835 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
591 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
455 m²/s²
0-3 km storm-relative helicity
577 m²/s²
Significant tornado parameter
2.9
Supercell composite
11.8

Open this sounding in Storm Lab

The text

As transmitted.

180 
WGUS54 KLZK 300510
FFWLZK
ARC019-051-059-097-109-113-300900-
/O.NEW.KLZK.FF.W.0039.160430T0510Z-160430T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1210 AM CDT SAT APR 30 2016

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MONTGOMERY COUNTY IN WESTERN ARKANSAS...
  PIKE COUNTY IN SOUTHWESTERN ARKANSAS...
  CLARK COUNTY IN SOUTHWESTERN ARKANSAS...
  POLK COUNTY IN WESTERN ARKANSAS...
  GARLAND COUNTY IN CENTRAL ARKANSAS...
  CENTRAL HOT SPRING COUNTY IN SOUTHWESTERN ARKANSAS...

* UNTIL 400 AM CDT
    
* AT 1204 AM CDT...DOPPLER RADAR CONTINUED TO SHOW RAIN AND
  SCATTERED THUNDERSTORMS ACROSS MUCH OF THE REGION. THE RADAR
  ESTIMATED THREE TO MORE THAN FIVE INCHES OF RAIN HAD FALLEN IN
  MUCH OF THE WARNING AREA...WITH SOME FLOODING REPORTED. GIVEN
  ADDITIONAL RAINFALL...HIGH WATER PROBLEMS WILL CONTINUE. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  HOT SPRINGS...         HOT SPRINGS VILLAGE... ARKADELPHIA...
  MENA...                MURFREESBORO...        MOUNT IDA...
  GLENWOOD...            GURDON...              MOUNTAIN PINE...
  WICKES...              AMITY...               CADDO VALLEY...
  GRANNIS...             HATFIELD...            NORMAN...
  ODEN...                OKOLONA...             DAISY...
  WHELEN SPRINGS...      VANDERVOORT...         

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST
FLOOD DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3473 9445 3467 9388 3475 9374 3477 9297
      3463 9298 3415 9289 3397 9296 3381 9290
      3377 9310 3381 9314 3385 9329 3396 9337
      3394 9352 3401 9382 3418 9382 3419 9393
      3435 9394 3436 9425 3419 9425 3419 9447

$$

46

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Apr 29, 10:34 PM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, Apr 29, 10:34 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1034 PM CDT FRI APR 29 2016

.UPDATE...

UPDATED THE FORECAST TO REFLECT A LESSENING SEVERE THREAT AND
REMOVAL OF TORNADO WATCH ACROSS SOUTHERN ARKANSAS. WHILE A SEVERE
THUNDERSTORM OR TWO IS NOT OUT OF THE QUESTION ACROSS SOUTHERN AND
SOUTHWESTERN ARKANSAS OVERNIGHT THE GOING THOUGHT IS THAT
PROLONGED PERIODS OF HEAVY RAINS HAVE LIKELY STABILIZED THINGS
ENOUGH THAT SEVERE STORMS...ESPECIALLY TORNADIC STORMS...WILL BE
LESS OF A CONCERN ACROSS OUR FORECAST AREA. WILL CONTINUE TO
MONITOR THE SOUTHWESTERN COUNTIES AS THAT WOULD BE THE MOST LIKELY
PLACE FOR ANY SEVERE STORMS.

&&

.PREV DISCUSSION... /ISSUED 815 PM CDT FRI APR 29 2016/

DISCUSSION...

OVERALL TRENDS ARE AS EXPECTED. ISOLATED SEVERE STORMS HAVE BEEN
SEEN TODAY...WHILE THIS EVENING AND TONIGHT...ADDITIONAL RAIN WITH
THUNDER IS EXPECTED. MAIN CONCERN INITIALLY IS THE THREAT OF FLASH
FLOODING...ESPECIALLY OVER SW AR WHERE 2 TO 4 INCHES OF RAIN WITH
ISOLATED HIGHER AMOUNTS HAVE FALLEN. CURRENTLY THE UPPER LOW
PRESSURE WAS OVER THE WESTERN PLAINS...AS UPPER ENERGY MOVES
EASTWARD INTO AR AND DEVELOPING THE STORMS. THE FRONTAL BOUNDARY HAS
DRIFTED A BIT SOUTH...KEEPING THE WARMEST AND MORE MOIST AIR OVER N
LA. RAIN AND THUNDERSTORMS WITH AREAS OF HEAVY RAIN...WILL CONTINUE
TONIGHT AND FORECAST INDICATES THIS. SEVERE STORM THREAT WILL ALSO
REMAIN OVER PARTS OF AR...WHILE THE SW WOULD HAVE THE GREATEST
THREAT. WILL FINE TUNE ELEMENTS AS THE EVENING GOES...BUT AT THIS
TIME NO SIGNIFICANT CHANGES PLANNED. (59)

PREV DISCUSSION... /ISSUED 605 PM CDT FRI APR 29 2016/

AVIATION...

AREAS OF MVFR AND SCATTERED IFR FLIGHT CONDITIONS WILL MAINLY BE
SEEN THIS EVENING AND OVERNIGHT. A WARM FRONT AND UPPER LEVEL SHORT
WAVE WILL MOVE ACROSS AR AND DEVELOP SCATTERED TO A TIME NUMEROUS
SHOWERS AND THUNDERSTORMS. AREAS OF FOG...WILL ALSO BE ACROSS AR.
AREAS OF HEAVY RAIN AS WELL AS STRONG TO ISOLATED SEVERE STORMS WILL
BE POSSIBLE THIS EVENING AND OVERNIGHT. WINDS WILL BE SE TO SW AT 5
TO 15 MPH THIS EVENING AND OVERNIGHT. (59)

PREV DISCUSSION... /ISSUED 333 PM CDT FRI APR 29 2016/

SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT
AN UPPER LOW PRESSURE SYSTEM CONTINUES OVER THE ROCKIES WITH AN
UPPER RIDGE OVER THE SOUTHEAST U.S. THIS RIDGE IS BLOCKING THE UPPER
LOW FROM MOVING EAST. SATURDAY AND SUNDAY THE UPPER LOW WILL SLOWLY
MOVE INTO THE NORTHERN PLAINS.

MOISTURE WILL CONTINUE TO STREAM OVER THE WARM FRONT AND SHOWERS AND
THUNDERSTORMS WILL BECOME MORE WIDESPREAD TONIGHT. SHOWERS AND
THUNDERSTORMS WILL BE NUMEROUS AGAIN OVERNIGHT. SURFACE LOW PRESSURE
WILL BRING A COLD FRONT THROUGH ARKANSAS ON SATURDAY. THUNDERSTORMS
WILL BE ASSOCIATED WITH THIS FRONT AS WELL...WITH THE FRONT EXITING
THE EAST PART OF THE STATE SUNDAY MORNING. ONE TO THREE INCHES OF
RAIN IS EXPECTED OVER THE CENTRAL AND SOUTHERN SECTIONS THROUGH
SATURDAY. THE FLASH FLOOD WATCH HAS BEEN EXTENDED INTO SATURDAY
EVENING.

LONG TERM...MONDAY THROUGH FRIDAY NIGHT

AS WE MOVE THROUGH THE WEEK WE WILL BE TRANSITIONING TO NORTHWESTERLY
FLOW. THIS WILL DRIVE A WEAK FRONT INTO THE REGION BY WEDNESDAY. WITH
LITTLE MOISTURE IN PLACE AHEAD OF THE BOUNDARY...NOT MUCH IN THE WAY
OF RAIN CHANCES AT THIS TIME. NEXT BETTER CHANCE OF PRECIPITATION
WILL BE IN THE LATTER PART OF THE LONG TERM WITH A FRONT SLOWING DOWN
AS IT APPROACHES HEADING INTO THE WEEKEND. TEMPERATURES TO A FEW
DEGREES ABOVE NORMAL THROUGH THE WEEK.

&&

.LZK WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR ARKANSAS-BRADLEY-
CALHOUN-CLARK-CLEVELAND-DALLAS-DESHA-DREW-GARLAND-GRANT-HOT
SPRING-JEFFERSON-LINCOLN-LONOKE-MONROE-MONTGOMERY-OUACHITA-PERRY-
PIKE-POLK-PRAIRIE-PULASKI-SALINE-SCOTT-YELL.

&&

64
Hazardous weather outlook, Apr 29, 6:45 PM CDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
645 PM CDT FRI APR 29 2016

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-301015-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-
CALHOUN-BRADLEY-DREW-
645 PM CDT FRI APR 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS EVENING AND TONIGHT

A STORM SYSTEM KICKING OUT OF THE ROCKIES WILL BRING SEVERE WEATHER
AND FLASH FLOODING TO THE AREA TONIGHT. STRONG TO POSSIBLY SEVERE
THUNDERSTORMS WILL BE POSSIBLE EARLY THIS EVENING WITH ANOTHER ROUND
LIKELY LATE THIS EVENING AND INTO THE OVERNIGHT HOURS. LARGE HAIL
AND STRONG GUSTY WINDS WILL BE THE PRIMARY CONCERN WITH THESE STORMS
BUT THE TORNADO THREAT CAN NOT BE DISCOUNTED ENTIRELY.

IN ADDITION TO THE STRONG STORMS...FLASH FLOODING WILL ALSO BE A
POSSIBILITY. A LARGE AREA OF SOUTHERN AND CENTRAL ARKANSAS HAS
ALREADY EXPERIENCED IN EXCESS OF 2 TO 4 INCHES OF RAIN FROM EARLIER
TODAY. ADDITIONAL HEAVY RAIN IS EXPECTED OVER THIS AREA TONIGHT WITH
SEVERAL MORE INCHES EXPECTED LEADING TO ADDITIONAL FLASH FLOODING.
AS SUCH...A FLASH FLOOD WATCH IS IN EFFECT FOR MOST SOUTHERN AND
CENTRAL ARKANSAS THROUGH THE NIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SHOWERS AND THUNDERSTORMS WILL BE ONGOING TO START THE DAY
SATURDAY...PUSHING EAST ACROSS THE STATE WITH TIME. THE MAIN
AREA TO WATCH FOR ANY STRONG TO SEVERE STORM WILL BE IN EASTERN
AND SOUTHEASTERN ARKANSAS AS A RESULT. LARGE HAIL IS EXPECTED TO
BE THE PRIMARY THREAT AGAIN ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK.

56

In the hours before

Local storm report, Apr 29, 11:15 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1115 PM CDT FRI APR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     FLASH FLOOD      MENA                    34.59N  94.24W
04/29/2016                   POLK               AR   LAW ENFORCEMENT

            WATER REPORTED OVER HIGHWAY 71

&&

EVENT NUMBER LZK1600011

CED
Local storm report, Apr 29, 11:18 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1118 PM CDT FRI APR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     FLASH FLOOD      ARKADELPHIA             34.12N  93.05W
04/29/2016                   CLARK              AR   LAW ENFORCEMENT

            SEVERAL COUNTY ROADS FLOODED.

&&

EVENT NUMBER LZK1600012

CED
Local storm report, Apr 29, 11:19 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1119 PM CDT FRI APR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     FLASH FLOOD      MT IDA                  34.55N  93.63W
04/29/2016                   MONTGOMERY         AR   LAW ENFORCEMENT

            SEVERAL COUNTY ROADS FLOODED.

&&

EVENT NUMBER LZK1600013

CED

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 8:15 PM CDTRiver Flood WarningLZKClark, Hot Spring3 days
Apr 29, 9:23 PM CDTFlash Flood WarningLZKClark, Montgomery, Pike, Polk3 hr
Apr 29, 9:32 PM CDTFlash Flood WarningLZKHot Spring6 hr
Apr 29, 11:14 PM CDTSevere Thunderstorm WarningLZKPike46 min
Apr 29, 11:51 PM CDTSevere Thunderstorm WarningLZKClark, Pike54 min
Apr 30, 1:23 AM CDTSevere Thunderstorm WarningLZKCalhoun, Ouachita52 min
Apr 30, 3:47 AM CDTFlash Flood WarningLZKHot Spring8 hr
Apr 30, 4:28 AM CDTRiver Flood WarningLZKYell58 hr
Apr 30, 9:23 AM CDTRiver Flood WarningLZKPerry59 hr
Apr 30, 10:06 AM CDTRiver Flood WarningLZKWhite, Woodruff8 days
Apr 30, 10:07 AM CDTRiver Flood WarningLZKJackson, Woodruff11 days
Apr 30, 10:26 AM CDTRiver Flood WarningLZKClark, Nevada, Ouachita3 days
Apr 30, 12:12 PM CDTFlash Flood WarningLZKHot Spring4 hr
Apr 30, 4:45 PM CDTSevere Thunderstorm WarningLZKBaxter, Marion45 min
Apr 30, 5:42 PM CDTSevere Thunderstorm WarningLZKBaxter, Marion48 min
Apr 30, 5:49 PM CDTSevere Thunderstorm WarningLZKPope, Yell31 min
Apr 30, 6:01 PM CDTSevere Thunderstorm WarningLZKBaxter, Marion29 min
Apr 30, 6:14 PM CDTSevere Thunderstorm WarningLZKBaxter, Fulton, Izard46 min
Apr 30, 6:52 PM CDTSevere Thunderstorm WarningLZKConway, Pope38 min

Nearby

Flash Flood Warnings in Arkansas, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.